|
Dover Post
  • Bayhealth gives tips on using common medication safely

  • Bayhealth gives residents tips on poison prevention and safe doses for common medications.
    • email print
  • Bayhealth gives residents tips on poison prevention and safe doses for common medications.
    Safe doses: Tylenol or acetaminophen: 325 mg-1000 mg. Do not take more than 1000mg at a time. This dose is equivalent to 2 extra-strength pills; The safe Tylenol/acetaminophen maximum dose for adults in 24 hours is 3000 mg; Please be careful when you take Tylenol/acetaminophen along with another over-the-counter medication that contain Tylenol/acetaminophen. Two common examples are cold medication or prescription pain medication. Be sure to read all medication labels and instructions; Advil, Motrin, or ibuprofen: 200 mg-400 mg per dose of over-the-counter medication (form available at the pharmacy or grocery store). This dose is equivalent to 1-2 200-mg tablets; Prescription ibuprofen is safe in a 600mg or 800 mg dose. This dose is only recommended if you have a prescription from your doctor; The safe Advil/Motrin/ibuprofen MAXIMUM dose for adults in 24 hours is 1600 mg of over-the-counter or 3200 mg of prescription ibuprofen.
    Pediatric doses: Doses for children are based on weight. Know your child’s weight and read labels carefully; Always call your child’s care provider if you are unsure what the right amount is for your child.
    Ways to use medicines wisely and safely: Always buy the same strength medication-regular strength or extra strength; Keep medication in its original packaging. Do not mix pills together; Many pills look alike, so it’s easy to confuse them and take too many; Keep medication away from children- many packages or pills resemble candy. Never tell children medicine is candy as a way to get them to take their medicine.
    For more information: bayhealth.org.
     
     
      • calendar